Alert archive / North Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, NC

May 5, 2016Brunswick County, North Carolina

NWS Wilmington, NC issued this special weather statement at May 5, 2016, 4:51 PM EDT for Brunswick County, North Carolina. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2016, 4:51 PM EDT (20:51 UTC)
Expired
May 5, 2016, 6:00 PM EDT
In force
69 min
Issued by
NWS Wilmington, NC

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 13 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS82 KILM 052051
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT THU MAY 5 2016
 
NCZ099-109-110-SCZ053-054-052200-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL HORRY-INLAND
HORRY-
451 PM EDT THU MAY 5 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS...SOUTHERN
BRUNSWICK AND NORTHEASTERN HORRY COUNTIES...

AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM NORTH MYRTLE
BEACH...TO LORIS...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN
BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD ISLAND...NORTH
MYRTLE BEACH AIRPORT...LITTLE RIVER...OCEAN CREST PIER...CHERRY GROVE
INLET...YAUPON BEACH...IREDELL...BOILING SPRING LAKES...ST. JAMES...
CAROLINA SHORES...SOUTHPORT...TABOR CITY AND CALABASH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 408 AND 421.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 34.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 18 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3386 7801 3389 7802 3390 7807 3391 7826
      3390 7837 3382 7867 3378 7875 3416 7891
      3439 7825 3384 7796
TIME...MOT...LOC 2050Z 272DEG 31KT 3391 7860 
$$

JDW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 5, 4:03 PM EDT, 48 minutes earlier.

Area forecast discussion, May 5, 4:03 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT THU MAY 5 2016

.SYNOPSIS...
COLD LOW PRESSURE ALOFT WILL DROP SOUTH OVER THE CAROLINAS
THROUGH THROUGH FRIDAY...MAINTAINING THE RISK FOR SMALL HAIL AND
GUSTY WINDS IN SHOWERS AND THUNDERSTORMS. DRY WEATHER AND WARMING
TEMPERATURES WILL FOLLOW FOR THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS
RETURNING ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...TROUGH CONTINUES TO EXTEND FROM LOW
PRESSURE JUST OFF THE TIP OF CAPE FEAR THIS MORNING TO A SECONDARY
WEAK LOW ASSOCIATED WITH POTENT UPPER LOW FARTHER INLAND. STORMS
WERE FIRING ALONG THIS TROUGH WITH SOME IMPRESSIVE CORES PRODUCING
MAINLY SMALLER SIZE BUT LARGE QUANTITY OF HAIL. LATEST MSAS
DEWPOINT AND PRESSURE ANALYSIS SHOW THIS TROUGH NICELY WITH MUCH
LOWER DEWPOINTS SOUTH AND WEST. MAINLY MORE ISOLATED GUSTY SHOWERS
TO THE SOUTH AND WEST IN DRIER AIR RATHER THAN WIDESPREAD HAIL.
MODEL SOUNDINGS INDICATE GREATER INSTABILITY AND BETTER LIFT ALONG
AND JUST TO NORTH AND EAST OF THIS TOUGH ALIGNED ALMOST TO THE TIP
OF CAPE FEAR UP NORTH AND WEST TO TO MT OLIVE AND EXTENDING N-NW
FROM THERE.

THE PRIMARY SFC LOW WILL SLOWLY STRENGTHEN AS IT LIFTS N OF THE
AREA INTO THIS AFTERNOON WHILE UPPER LOW DROPS SOUTH THIS SHOULD
ALLOW DRIER LOWER DEWPOINT AIR INLAND AND TO THE SW TO WORK ITS
WAY TO THE NC COAST. DEWPOINT TEMPS OVER NORTHEAST SC WERE IN THE
40S MOST PLACES ALL THE WAY TO THE COAST. ALTHOUGH THE RICHER
DEWPOINT AIR WILL MOVE OFF THE EAST THROUGH TODAY...THE POTENT MID
TO UPPER LOW WILL CONTINUE TO DROP SOUTH. THIS EXTREME COLD POOL
ALOFT...DROPPING TO -25 C...WILL STEEPEN LAPSE RATES THROUGH THE
DAY AS HEATING OCCURS AT THE SFC...ALLOWING CLOUDS AND SHOWERS TO
DEVELOP. THE STEEPEST LAPSE RATES WILL BE THIS AFTERNOON AND WITH
SUCH COOL AIR ALOFT AND WBZ HEIGHTS RUNNING AROUND 6500 FT...WILL
NOT TAKE MUCH TO PRODUCE SOME SMALL HAIL. ALSO THE INVERTED V TYPE
SOUNDING WITH VERY DRY AIR ALOFT...ABOVE 7K FT...WILL ALSO ALLOW
FOR SOME STRONG GUSTY WINDS IN SHOWERS THAT DEVELOP. THE LOWEST
HEIGHTS AND COLDEST AIR ALOFT SHOULD BE OVER THE ILM AREA JUST
AFTER MIDNIGHT TONIGHT. OVERALL EXPECT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TO CONTINUE WITH THE GREATEST COVERAGE
INTO THIS EVE AND STRONGEST STORMS ALIGNED WITH TROUGH EXTENDING
NORTH TO NORTHWEST OF CAPE FEAR.. THE SMALL HAIL OR GUSTY WINDS
ARE NOT EXPECTED TO REACH SEVERE CRITERIA. EXPECT SHWRS/TSMS TO
DIMINISH IN INTENSITY AND COVERAGE...KEEPING MAINLY ISO IN SC AND
SCT IN NC.

HIGHS TODAY WILL BE BELOW SEASONABLE NORMALS...UPPER 60S TO
LOWER 70S AS CAA CONTINUES THROUGH THE DAY. 850 TEMPS WILL BOTTOM
OUT THROUGH EARLY FRI MORNING DOWN AROUND 4C. THE LOWER DEWPOINT
AIR WILL ALLOW ALREADY COOL TEMPS TO DROP OFF TONIGHT BUT WINDS
WILL NOT DROP OFF COMPLETELY AND THEREFORE EXPECT LOWS TONIGHT IN
THE UPPER 40S TO AROUND 50. MOST PLACES WILL DROP INTO THE 40S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...POTENT UPPER LOW OVER CAPE HATTERAS EARLY
FRIDAY WILL BE LIFTING SLOWLY OFF TO THE NORTH. THE LOWEST HEIGHTS
AND COLDEST AIR ALOFT WILL BE PAST BUT AS THE LOW LIFTS OFF TO THE
NORTH SHORTWAVE ENERGY WILL CONTINUE TO ROTATE AROUND IT AND LAPSE
RATES WILL STILL REMAIN STEEP. DO NOT EXPECT SAME ATMOSPHERE AS
THURSDAY AS SFC LOW WILL BE LIFTING OFF TO THE NORTH AND BEST LIFT
SHOULD BE LIFTING OFF WITH IT...BUT WILL MAINTAIN SHOWERS AND
POSSIBLE THUNDERSTORMS AS THE POTENT LOW REMAINS CLOSE. THE
GREATEST CHANCE SHOULD COINCIDE WITH MAX HEATING IN THE AFTERNOON
INTO EARLY EVE WHEN LAPSE RATES WILL BE STEEPEST.

THIS UPPER LOW WILL LIFT FURTHER OFF TO THE NORTH ON SATURDAY AS
RIDGE BEGINS TO BUILD IN FROM THE WEST. EXPECT WARMING AND DRYING
THROUGH THE DAY WITH INCREASED SUBSIDENCE AND HEIGHT RISES. TEMPS
WILL REACH THE UPPER 60S TO AROUND 70 ON FRI BUT WILL WARM TO THE
MID OR UPPER 70S BY SAT. LOWS IN THE LOWER TO MID 50S FRI NIGHT
WILL BE NEAR 60 SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...SUMMER-LIKE PATTERN NEXT WEEK AS BERMUDA
HIGH PRESSURE AND STRONG SE RIDGING DEVELOPS. UPPER LOW PLAGUING THE
AREA THIS WEEK WILL GET KICKED OFF TO THE EAST BY A SHORTWAVE
DROPPING INTO NEW ENGLAND ON SUNDAY. THIS SHORTWAVE WILL DRIVE A
WEAK COLD FRONT TOWARDS THE CAROLINAS LATE SUNDAY...AND WHILE
GUIDANCE DISAGREES ON ITS SOUTHERN PROGRESSION...BLOSSOMING OF UPPER
RIDGE FROM THE GULF COAST WILL SIGNIFICANTLY IMPEDED ITS PROGRESS.
GFS IS NOW THE MOST AGGRESSIVE SOLUTION (OPPOSITE OF YESTERDAY)
WHILE THE ECM/CMC SHOW SIMILAR EVOLUTIONS WITH THE FRONT DISSIPATING
ALONG THE NORTHERN EDGE OF THE CWA. THIS SEEMS THE MORE REASONABLE
SOLUTION AND WILL SHOW A SUBTLE WIND SHIFT IN THE NORTH AND KEEP ANY
POP CONFINED OUT OF THE CWA.

THEREAFTER...HEAT RETURNS TO THE AREA AS 850MB TEMPS CLIMB TO AROUND
15C AS THICKNESSES RISE AND WARM ADVECTION INCREASES THROUGH THE
MIDDLE OF NEXT WEEK. TEMPS SUNDAY WILL BE ABOVE CLIMO...BUT MON-THU
WILL FEATURE WIDESPREAD MID TO UPPER 80S...COOLER AT THE COAST. AS
THIS HEAT INCREASES...HUMIDITY WILL FOLLOW...AND SCATTERED DIURNAL
CONVECTION WILL BECOME INCREASINGLY LIKELY...ESPECIALLY LATE IN THE
PERIOD. FORTUNATELY...SIGNIFICANT FORCING IS NOT EVIDENT ON THE LONG
TERM SO NATURE IS EXPECTED TO BE SCATTERED AND WILL MAINTAIN BARELY
MENTIONABLE POP.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 18Z...LOW PRESSURE VERY NEAR WILMINGTON HAS A LARGE
COUNTERCLOCKWISE SWIRL OF WIND AND THUNDERSTORMS SURROUNDING IT.
AS THIS LOW NUDGES OFFSHORE OVER THE NEXT COUPLE OF HOURS EXPECT
VARIABLE WIND DIRECTIONS AT ILM TO BECOME NW AND GUSTY. VERY COLD
AIR TEMPERATURES ALOFT PLUS STRONG MAY SUNSHINE WILL YIELD
SCATTERED SHOWERS TODAY...POTENTIALLY CONTINUING INTO TONIGHT AS
THE CORE OF THE COLD AIR ALOFT MOVES OVERHEAD. CEILINGS SHOULD
REMAIN VFR EXCEPT IN AND NEAR SHOWERS WHERE 2500-3000 FOOT
CEILINGS MAY BRIEFLY OCCUR.

EXTENDED OUTLOOK...VFR CONDITIONS EXPECTED WITH THE EXCEPTION OF
MVFR CONDITIONS IN SCATTERED SHOWERS FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SMALL CRAFT SHOULD EXERCISE CAUTION
HEADLINES WILL CONTINUE THROUGH THIS EVENING FOR GUSTY WINDS UP TO
20 TO 25 KTS AND SEAS UP TO 3 TO 5 FT. STEEPENING LAPSE RATES WILL
RESULT IN A WELL MIXED ENVIRONMENT ACROSS THE WATERS AS POTENT
UPPER LOW DROPS SOUTH AND DEPOSITS VERY COLD AIR ALOFT OVER THE
AREA WATERS THROUGH TONIGHT. THIS WILL RESULT IN STRONGER WINDS
ALOFT MIXING TO THE SEA SURFACE. ALSO...LOW PRESSURE NEAR THE CAPE
FEAR COAST WILL LIFT N INTO THIS AFTERNOON AND STRENGTHEN...TIGHTENING
THE PRESSURE GRADIENT. WINDS WILL BE MORE WESTERLY IN THE WATERS
SOUTH OF CAPE FEAR AND WILL VEER AROUND FORM THE N-NE TO THE NW TO
W NORTH OF CAPE FEAR. STRONGER OFF SHORE FLOW WILL KEEP SEAS CLOSE
TO THE COAST LOWER AND HIGHEST SEAS WELL OFF SHORE.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 330 PM THURSDAY...WESTERLY WINDS WILL CONTINUE THROUGH THE
PERIOD WITH A BRIEF SHIFT TO THE NW FRI NIGHT AND SHIFT TO MORE
W-SW SAT NIGHT...REMAINING MAINLY 15 TO 20 KT MOST OF THE TIME.
THE PERSISTENT OFFSHORE WIND DIRECTION WILL KEEP SEAS GREATESTSEAS
OFFSHORE WITH 2 TO 3 FT EXPECTED NEAR SHORE AND UP TO 4 FT OUTER
WATERS.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...HIGH PRESSURE OFFSHORE WILL BE THE DOMINANT
FEATURE THIS PERIOD...AND ITS STRENGTH WILL CAUSE A COLD FRONT
SUNDAY EVENING TO STALL NORTH OF THE AREA. THIS WILL CAUSE WINDS TO
BE SOUTH TO SW THROUGH THE PERIOD...WITH SPEEDS OF 10-15 KTS
EXPECTED MUCH OF THE TIME. THE EXCEPTION WILL BE EARLY SUNDAY WHEN
SPEEDS OF 15-20 KTS ARE POSSIBLE. THESE PERSISTENT WINDS COMBINED
WITH LONG FETCH AROUND THE OFFSHORE HIGH PRESSURE WILL CREATE A WAVE
SPECTRUM FORMED THROUGH A SOUTHERLY 4-5 SEC WAVE AND A SE 8-9 SEC
WAVE...WITH SEAS OF 2-4 FT FORECAST THROUGHOUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...RJD
LONG TERM...SGL
AVIATION...DL
Hazardous weather outlook, May 5, 4:42 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
442 AM EDT THU MAY 5 2016

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056-
060845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
442 AM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL
HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-060845-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
442 AM EDT THU MAY 5 2016

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EDT THIS
AFTERNOON THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-060845-
INLAND NEW HANOVER-
442 AM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL
HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING.

MINOR COASTAL FLOODING IS LIKELY ALONG PORTIONS OF THE LOWER CAPE
FEAR RIVER TO INCLUDE DOWNTOWN WILMINGTON THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR COASTAL FLOODING IS LIKELY ALONG PORTIONS OF THE LOWER CAPE
FEAR RIVER TO INCLUDE DOWNTOWN WILMINGTON DURING THE EVENING HIGH
TIDE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, May 5, 2:27 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
227 PM EDT THU MAY 5 2016

SCZ023-032-033-039-053>056-052000-
MARION-COASTAL GEORGETOWN-FLORENCE-WILLIAMSBURG-INLAND
GEORGETOWN-COASTAL HORRY-INLAND HORRY-DARLINGTON-
227 PM EDT THU MAY 5 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLORENCE...
GEORGETOWN...SOUTHWESTERN HORRY...DARLINGTON...MARION AND
WILLIAMSBURG COUNTIES...

AT 225 PM EDT...SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND MOVING
SOUTHEAST ACROSS THE AREA AT 25 MPH.

SMALL HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE IN ANY OF
THESE SHOWERS AND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MYRTLE BEACH...CONWAY...GEORGETOWN...HARTSVILLE...MARION...LAKE
CITY...DARLINGTON...DEBORDIEU COLONY...SURFSIDE BEACH...KINGSTREE...
PAWLEYS ISLAND...SPRINGMAID PIER...SOCASTEE...MYRTLE BEACH AIRPORT...RED
HILL...MURRELLS INLET...GARDEN CITY...HORRY AND ANDREWS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 174.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 12.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3332 7974 3350 7996 3350 8010 3372 7998
      3377 8000 3388 7988 3394 7997 3399 7989
      3415 8015 3423 8011 3436 8018 3437 8028
      3449 8005 3450 7977 3430 7966 3424 7955
      3428 7948 3375 7881 3346 7910 3312 7925
TIME...MOT...LOC 1825Z 294DEG 21KT 3379 7978

JDW
Special weather statement, May 5, 3:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT THU MAY 5 2016

SCZ023-032-039-052000-
FLORENCE-WILLIAMSBURG-DARLINGTON-
309 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT FLORENCE...DARLINGTON AND
WILLIAMSBURG COUNTIES...

AT 304 PM EDT...A BROKEN LINE OF THUNDERSTORMS PRODUCING PEAS SIZE HAIL
AND GUSTY WINDS UP TO 40 MPH WERE ALONG A LINE FROM QUINBY THROUGH EFFINGHAM
TO CADES. THESE STORMS WERE MOVING TO THE SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...LAKE CITY...DARLINGTON...KINGSTREE...ANDREWS...
TIMMONSVILLE...JOHNSONVILLE...PAMPLICO...LAMAR...QUINBY...HEMINGWAY...
KINGSBURG...WARSAW...GOURDIN...SARDIS...HEBRON...EARLE...NEW HOPE AND
HENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3453 7983 3449 7981 3449 7973 3446 7975
      3440 7972 3424 7955 3418 7957 3413 7952
      3399 7952 3378 7932 3331 7968 3350 7996
      3350 8010 3388 7988 3394 7997 3399 7989
      3415 8015 3423 8011 3436 8018 3437 8028
TIME...MOT...LOC 1904Z 293DEG 24KT 3401 7963

7
Special weather statement, May 5, 3:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT THU MAY 5 2016

NCZ105>110-052015-
INLAND BRUNSWICK-COASTAL PENDER-COASTAL BRUNSWICK-COASTAL NEW
HANOVER-INLAND NEW HANOVER-INLAND PENDER-
330 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORM WILL AFFECT PENDER...NORTHEASTERN BRUNSWICK
AND NEW HANOVER COUNTIES...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS OVER SILVER LAKE...OR NEAR
WILMINGTON...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE BEACH...SURF
CITY...SNOWS CUT...FIGURE EIGHT ISLAND...SOUTH MASONBORO ISLAND...RICH
INLET...NORTH MASONBORO ISLAND...HAMPSTEAD...TOPSAIL BEACH...TOPSAIL...
WRIGHTSBORO...BAYSHORE...OGDEN...SILVER LAKE...WINDEMERE...SCOTTS HILL AND
SEA BREEZE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 415 AND 416.
 INTERSTATE 140

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3432 7769 3423 7778 3415 7784 3397 7791
      3400 7803 3428 7799 3452 7760 3448 7758
      3447 7755 3442 7754
TIME...MOT...LOC 1929Z 246DEG 16KT 3418 7791

JDW
Special weather statement, May 5, 3:33 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT THU MAY 5 2016

NCZ110-SCZ032-033-039-053>056-052100-
COASTAL BRUNSWICK-MARION-FLORENCE-COASTAL
GEORGETOWN-WILLIAMSBURG-INLAND GEORGETOWN-COASTAL HORRY-INLAND HORRY-
333 PM EDT THU MAY 5 2016

...A STRONG THUNDERSTORMS WILL AFFECT WESTERN BRUNSWICK...EASTERN
FLORENCE...NORTHEASTERN GEORGETOWN...HORRY...MARION AND NORTHEASTERN
WILLIAMSBURG COUNTIES...

AT 331 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A BROKEN
LINE FROM JUST SOUTH OF MARION TO JUST NORTHWEST OF OATLAND. THESE STORMS
WERE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CONTINUE MOVING INTO
WESTERN HORRY AND NORTHERN GEORGETOWN COUNTIES THROUGH THE NEXT HOUR.

THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 40 MPH AND
PEA SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...MARION...MULLINS...SURFSIDE
BEACH...SUNSET BEACH...PAWLEYS ISLAND...NORTH MYRTLE BEACH AIRPORT...RED
HILL...SPRINGMAID PIER...SOCASTEE...LITTLE RIVER...MURRELLS INLET...CHERRY
GROVE INLET...GARDEN CITY...MYRTLE BEACH AIRPORT...HORRY...CAROLINA
SHORES AND LORIS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3379 7960 3411 7952 3419 7957 3421 7954
      3425 7955 3429 7948 3430 7938 3425 7924
      3429 7917 3425 7913 3430 7907 3390 7860
      3392 7855 3389 7846 3380 7871 3374 7882
      3363 7894 3343 7912
TIME...MOT...LOC 1927Z 286DEG 31KT 3410 7943

7
Special weather statement, May 5, 4:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
438 PM EDT THU MAY 5 2016

SCZ023-032-039-052130-
FLORENCE-WILLIAMSBURG-DARLINGTON-
438 PM EDT THU MAY 5 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLORENCE...WESTERN
DARLINGTON AND WILLIAMSBURG COUNTIES...

AT 437 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE JUST WEST OF
DARLINGTON AND FLORENCE COUNTIES...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...LAKE CITY...KINGSTREE...TIMMONSVILLE...
JOHNSONVILLE...PAMPLICO...LAMAR...HEMINGWAY...POSTON...KINGSBURG...GOURDIN...
SARDIS...HEBRON...EARLE...NEW HOPE...TRIO...HENRY...SALTERS AND EFFINGHAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3444 8014 3381 7932 3332 7970 3333 7975
      3350 7996 3350 8010 3372 7998 3377 8000
      3382 7991 3388 7988 3389 7994 3394 7997
      3400 7990 3415 8015 3423 8011 3436 8018
      3433 8024 3437 8029
TIME...MOT...LOC 2037Z 291DEG 27KT 3386 7986

JDW
Special weather statement, May 5, 4:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT THU MAY 5 2016

NCZ099-109-110-SCZ053-054-052200-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL HORRY-INLAND
HORRY-
451 PM EDT THU MAY 5 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS...SOUTHERN
BRUNSWICK AND NORTHEASTERN HORRY COUNTIES...

AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM NORTH MYRTLE
BEACH...TO LORIS...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN
BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD ISLAND...NORTH
MYRTLE BEACH AIRPORT...LITTLE RIVER...OCEAN CREST PIER...CHERRY GROVE
INLET...YAUPON BEACH...IREDELL...BOILING SPRING LAKES...ST. JAMES...
CAROLINA SHORES...SOUTHPORT...TABOR CITY AND CALABASH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 408 AND 421.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 34.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 18 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3386 7801 3389 7802 3390 7807 3391 7826
      3390 7837 3382 7867 3378 7875 3416 7891
      3439 7825 3384 7796
TIME...MOT...LOC 2050Z 272DEG 31KT 3391 7860

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:46 AM EDTSpecial Weather StatementILMPender59 min
May 5, 11:10 AM EDTSpecial Weather StatementILMPender50 min
May 5, 12:37 PM EDTSpecial Weather StatementILMPender23 min
May 5, 1:10 PM EDTSpecial Weather StatementILMNew Hanover, Pender65 min
May 5, 2:08 PM EDTSpecial Weather StatementILMNew Hanover, Pender82 min
May 5, 3:30 PM EDTSpecial Weather StatementILMNew Hanover45 min
May 5, 3:50 PM EDTCoastal Flood AdvisoryILMNew Hanover7 hr
May 5, 5:57 PM EDTSpecial Weather StatementILMBrunswick, New Hanover48 min
May 5, 6:14 PM EDTSpecial Marine WarningILM91 min
May 5, 7:54 PM EDTSpecial Weather StatementILMBrunswick, Columbus66 min
May 5, 9:13 AM EDTRiver Flood WarningILMFlorence, Marion50 hr
May 5, 2:27 PM EDTSpecial Weather StatementILMDarlington, Florence, Georgetown, Marion, Williamsburg93 min
May 5, 3:09 PM EDTSpecial Weather StatementILMDarlington, Florence, Williamsburg51 min
May 5, 3:33 PM EDTSpecial Weather StatementILMHorry, Marion87 min
May 5, 4:38 PM EDTSpecial Weather StatementILMFlorence, Williamsburg52 min
May 5, 5:29 PM EDTSpecial Weather StatementILMDarlington, Florence, Georgetown, Marion, Williamsburg91 min
May 5, 6:46 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more74 min

Nearby

Special Weather Statements in North Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.